Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 143, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 27, 2007, 5:36 PM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2007, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 27, 2007, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Kanawha County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 28 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:05 PM EDT | HAIL 0.75 | Sissonville, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 272135
SVRRLX
WVC039-079-272215-
/O.NEW.KRLX.SV.W.0143.070727T2136Z-070727T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
536 PM EDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KANAWHA COUNTY IN WEST VIRGINIA...
PUTNAM COUNTY IN WEST VIRGINIA...
* UNTIL 615 PM EDT
* AT 532 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WINFIELD...OR ABOUT NEAR
TEAYS VALLEY...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SISSONVILLE BY 550 PM EDT...
ELKVIEW AND 7 MILES NORTH OF PINCH BY 600 PM EDT...
CLENDENIN BY 610 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3858 8194 3860 8168 3855 8163 3860 8153
3854 8148 3854 8129 3852 8127 3853 8120
3847 8129 3840 8127 3835 8193
$$
251 follow-up statement
000
WWUS51 KRLX 272158
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
558 PM EDT FRI JUL 27 2007
WVC039-079-272215-
/O.CON.KRLX.SV.W.0143.000000T0000Z-070727T2215Z/
KANAWHA WV-PUTNAM WV-
558 PM EDT FRI JUL 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PUTNAM AND KANAWHA COUNTIES...
AT 553 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SISSONVILLE...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELKVIEW AND 6 MILES NORTH OF PINCH BY 605 PM EDT...
CLENDENIN BY 615 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3858 8194 3860 8168 3855 8163 3860 8153
3854 8148 3854 8129 3852 8127 3853 8120
3847 8129 3840 8127 3835 8193
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:50 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 27, 3:50 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 350 PM EDT FRI JUL 27 2007 .SYNOPSIS... UPPER LEVEL LOW OVER THE GREAT LAKES WILL MOVE EAST OF THE REGION WHILE ANOTHER UPPER LEVEL SYSTEM DIVES SOUTHEAST FROM ILLINOIS INTO KENTUCKY TONIGHT. THE SYSTEM OVER KENTUCKY WILL MOVE TO THE EAST COAST...DEEPEN...AND THEN REMAIN ALONG THE EAST COAST INTO NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... BASED ON LATEST RADAR INFORMATION...SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH EAST. THE GREATEST CONCENTRATION OF STORMS IS CURRENTLY MOVING INTO THE NORTHERN MOUNTAINS AT THIS TIME. THE STORMS ARE THE RESULT OF A MID-LEVEL SHORTWAVE TROF WHICH IS CURRENTLY PUSHING EAST THROUGH PORTIONS OF OHIO AND KENTUCKY. THIS FEATURE AND ASSOCIATED STORMS WILL CONTINUE TO PUSH EAST THIS EVENING. FEEL THE AREAL COVERAGE AND INTENSITY OF THE STORMS WILL DECREASE AFTER SUNSET AS THE AIRMASS BEGINS TO STABILIZE. ANOTHER MID-LEVEL SHORTWAVE TROF...CURRENTLY OVER INDIANA...WILL PUSH SOUTHEAST INTO EASTERN KENTUCKY TONIGHT...AND THEN TO THE EAST COAST ON SATURDAY. THIS FEATURE SHOULD RESULT IN MORE SHOWERS AND STORMS TONIGHT INTO SATURDAY. THE GREATEST CONCENTRATION OF STORMS SHOULD BE ACROSS OUR SOUTHERN COUNTIES...WHICH WILL BE CLOSEST TO THE TROF. HAVE GENERALLY GONE WITH A BLEND OF FWC/MET/MAV GUIDANCE FOR LOWS TONIGHT AND HIGHS ON SATURDAY. END RESULT WAS INCREASING THE LOWS TONIGHT A DEGREE OR TWO...WHILE INCREASING THE HIGHS ON SATURDAY AS MUCH AS 5 DEGREES. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... NAM AND GFS CONTINUE TO SHOW SECONDARY UPPER AIR TROF MOVING THROUGH ON SUNDAY. GFS APPEARS A BIT FASTER THAN 12Z NAM. IN EITHER CASE...VERY SLOW PROGRESSION EAST SUNDAY NIGHT INTO MONDAY. SO CONTINUE OUR TREND WITH POPS LINGERING INTO MONDAY OVER THE MOUNTAINOUS COUNTIES...BUT DRYING OVER OUR WESTERN COUNTIES. STILL CONCERNED ABOUT HEAVY RAIN OVER SOUTHERN COUNTIES INTO SUNDAY NIGHT IN THE WEAK WIND FLOW. WETTEST AREAS ARE DICKENSON COUNTIES NE THRU BUCHANAN TO MCDOWELL AND WYOMING COUNTIES. BUT THE HIGHEST PWAT SHOULD REMAIN OVER THE TN VALLEY TO OUR S AND SW. && .LONG TERM /TUESDAY THROUGH FRIDAY/... WITH 500 MB TROF ALONG MID ATLANTIC COAST...HOPING THE NORTHERLY FETCH WILL CONTINUE TO FEED DRIER AND MORE STABLE AIR SOUTH. STILL QUESTIONABLE HOW LOW THE DEW POINTS WILL BE ABLE TO FALL DURING TUESDAY AFTERNOON. SO...STILL HOPING FOR A DRIER PATTERN THAN NEAR AND SHORT TERM. A WEAK LOW LEVEL WIND FLOW FOR WEDNESDAY INTO FRIDAY. SO A DOG DAY WEATHER PATTERN MAY BE SETTING UP FOR WED-FRIDAY. YET...SOME LIGHT EAST LOW LEVEL FLOW POSSIBLE BY WEDNESDAY AND THURSDAY. WILL MENTION SOME SLIGHT CHANCE POPS IN AFTERNOON AND EVENING OVER MOUNTAINOUS COUNTIES ON WEDNESDAY AND SPREAD THESE POPS A BIT WEST ON THURSDAY. A SURFACE FRONT PICTURED OVER SRN GREAT LAKES DAY 6 INTO DAY 7...BUT SHOULD REMAIN TO OUR N. WEAK 700-500MB FLOW FM NW MAY CAUSE SOME CONVECTION TO SINK SLOWLY S...SO 20/30 POPS DAY 7. MAXIMUM TEMPERATURES INCHED UP SLIGHTLY FROM HPC GUIDANCE ACROSS WESTERN LOWLANDS WEDNESDAY INTO FRIDAY...CLOSER TO 90 DEGREES. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... UPPER LEVEL LOW IS STILL IMPACTING THE REGION. SHORT WAVE TROF MOVING ACROSS OHIO AND NORTHERN PORTIONS OF WEST VIRGINIA IS KICKING OFF SHOWERS AND THUNDERSTORMS. THESE STORMS ARE EXPECTED TO STAY NORTH OF TAF SITES THIS MORNING WILL KEEP MOVING EASTWARD AND OUT OF THE REGION THIS MORNING. MVFR FOG WILL DISSIPATE QUICKLY AFTER SUNRISE. ONE LAST SHORTWAVE ALONG WITH A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION THIS AFTERNOON AND INTO THIS EVENING. THIS WILL AGAIN BRING SHOWERS AND THUNDERSTORMS TO THE REGION. THIS SHORTWAVE COMBINED WITH HEATING TODAY WILL CAUSE THE ATMOSPHERE TO AGAIN BECOME UNSTABLE...AND SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN FOCUS IS EXPECTED ACROSS CENTRAL AND SOUTHERN SECTIONS...FROM HTS/CRW/BKW LINE AND POINTS SOUTH INTO THIS EVENING...HOWEVER ALL SITES HAVE THE POTENTIAL FOR STORMS. EXPECT IFR TO LIFR CONDITIONS IN EXITING STORMS AND FOG FOR TONIGHT. SATURDAY THROUGH TUESDAY... THUNDERSTORMS MAY STILL RESULT IN TEMPORARY MVFR/IFR CONDITIONS EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. IN ADDITION...FOG MAY RESULT IN THE DEVELOPMENT OF MVFR/IFR CONDITIONS EACH NIGHT THROUGH THE PERIOD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH NEAR TERM...JSH SHORT TERM...KTB LONG TERM...KTB AVIATION...JSH
Hazardous weather outlook, Jul 27, 3:24 AM EDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 324 AM EDT FRI JUL 27 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010- 013>017-019-024>026-280730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-RITCHIE-MINGO-LOGAN-BOONE- 324 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ011-018-020-027>040-046-047-280730- TYLER-CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 324 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 5:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 504 PM EDT FRI JUL 27 2007 WVZ018-029-272130- CALHOUN WV-GILMER WV- 504 PM EDT FRI JUL 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 504 PM EDT...A STRONG THUNDERSTORM WAS 17 MILES WEST OF GLENVILLE...OR ABOUT 15 MILES SOUTH OF HARRISVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BALDWIN... NEWBERNE...TROY...TANNER...LINN AND BIG SPRINGS. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, Jul 27, 5:13 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
513 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL SOUTH POINT 38.46N 82.54W
07/27/2007 U0.88 INCH LAWRENCE OH PUBLIC
EVENT OCCURRED BETWEEN
452 PM 07/27/2007 AND 507 PM 07/27/2007
&&
NNNNLocal storm report, Jul 27, 5:24 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG CHESAPEAKE 38.43N 82.45W
07/27/2007 LAWRENCE OH COUNTY OFFICIAL
TREES AND POWER LINES DOWN BETWEEN CHESAPEAKE AND
PROCTORVILLE.
&&
PGSpecial weather statement, Jul 27, 5:27 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 527 PM EDT FRI JUL 27 2007 OHZ075-272215- ATHENS OH- 527 PM EDT FRI JUL 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 527 PM EDT...A STRONG THUNDERSTORM WAS OVER ATHENS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE STROUDS RUN STATE PARK...THE PLAINS...COOLVILLE...CHAUNCEY AND AMESVILLE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jul 27, 5:30 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 530 PM EDT FRI JUL 27 2007 WVZ014-015-272215- KANAWHA WV-PUTNAM WV- 530 PM EDT FRI JUL 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 530 PM EDT...A STRONG THUNDERSTORM WAS OVER TEAYS VALLEY...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE POND GAP...FRAZIERS BOTTOM...LIBERTY...WINFIELD...TORNADO ST. ALBANS....CROSS LANES...AND SISSONVILLE. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, Jul 27, 5:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
533 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 ESE RIO GRANDE 38.85N 82.29W
07/27/2007 E0.75 INCH GALLIA OH COUNTY OFFICIAL
PENNY SIZE HAIL NEAR RODNEY.
&&
PGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 65 min |
| Jul 26, 8:25 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 35 min |
| Jul 26, 8:48 PM EDT | Severe Thunderstorm Warning | RLX | Braxton | 72 min |
| Jul 26, 8:48 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Roane | 27 min |
| Jul 26, 8:58 PM EDT | Areal Flood Advisory | RLX | Boone, Clay, Kanawha, Logan, Mingo | 62 min |
| Jul 26, 9:03 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 42 min |
| Jul 26, 9:19 PM EDT | Severe Thunderstorm Warning | RLX | Mingo, Wyoming | 41 min |
| Jul 26, 9:49 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 41 min |
| Jul 26, 9:58 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 47 min |
| Jul 26, 9:59 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 46 min |
| Jul 26, 10:19 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Webster | 41 min |
| Jul 26, 10:26 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 34 min |
| Jul 26, 11:09 PM EDT | Areal Flood Advisory | RLX | Raleigh | 66 min |
| Jul 27, 1:31 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 44 min |
| Jul 27, 3:26 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 49 min |
| Jul 27, 3:27 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 29 min |
| Jul 27, 4:19 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie | 41 min |
| Jul 27, 4:28 PM EDT | Severe Thunderstorm Warning | RLX | Braxton | 47 min |
| Jul 27, 4:31 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 59 min |
| Jul 27, 4:43 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 17 min |
| Jul 27, 5:49 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer | 41 min |
| Jul 27, 6:13 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 62 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.